MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age/date of birth: unknown as information was not provided.Patient gender: unknown as information was not provided.Date of event: unknown as information was not provided.If implanted: not applicable as the iol was not implanted.If explanted: not applicable as the iol was not implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that three (03) additional investigation request (ir) for this production order number has been received for 2-plunger rod issues and 1-lens damaged; no product deficiency was identified.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was defective.Through follow-up, additional information was received confirming two (02) unplanned suture(s).There was no unplanned incision enlargement, no serious patient injury, and no unplanned vitrectomy.Procedure was completed successfully using backup lens with same model and diopter size.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes section d-9: returned to manufacturer: 10-apr-2021 section h-3: device returned to manufacturer: yes device evaluation: complaint product was returned in its original packaging.Also, patient notification card, patient implant identification card, and some label stickers were received.Upon evaluation all the components were correctly engaged, and plunger was in partially advanced position.No assembly error and/or defect related to manufacturing process were identified.Traces of lubricating material was observed in the device.The lens was stuck at the cartridge tip and it looks damaged.Also, a bump can be observed in the lateral side of the cartridge tube.Based in the analysis the reported issue was verified, however, due to the condition of the sample returned it is no possible to determine if it is related to manufacturing process or to the handling of the product.Product quality deficiency could not be determined.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10826427
Report Number2648035-2020-00844
Device Sequence Number19573200
Product Code HQL
UDI-Device Identifier05050474558250
UDI-Public(01)05050474558250(17)230124
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2021
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;